High Wind, Ne Okanogan/Ferry
- When
- March 18, 2:00 PM PST to 6:00 PM PST
- Where
- Ne Okanogan/Ferry forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 48.510, -119.128 (the zone’s center; the record gives no point)
High winds toppled trees and damaged a garage in Republic.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
High winds toppled trees and damaged a garage in Republic.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 18, 9:30 AM PST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 930 AM PST THU MAR 18 2004 .SYNOPSIS...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY CREATING WIDESPREAD WINDY CONDITIONS WITH ISOLATED VALLEY RAIN SHOWERS AND SCATTERED MOUNTAIN SNOW SHOWERS. COOLER TEMPERATURES AND MOUNTAIN SHOWERS WILL LINGER INTO FRIDAY. && .DISCUSSION...A STRONG COLD FRONT IS NOW MOVING ACROSS THE CASCADES. WINDS HAVE BEGUN TO PICK UP ACROSS THE COLUMBIA BASIN. WIND ADVISORY APPEARS ON TRACK AT THIS POINT. PARTLY CLOUDY SKIES AHEAD OF THE COLD FRONT IS LEADING TO WARMER TEMPERATURES. WILL UP THE HIGHS IN MANY LOCATIONS. IN ADDITION...STRONG CROSS CASCADE FLOW WILL AND STRONG WINDS WILL LIMIT THE AMOUNT OF SHOWER ACTIVITY TO ALL BUT THE HIGHER TERRAIN IN THE NORTHERN IDAHO PANHANDLE. WILL CUT BACK ON POPS IN THE SPOKANE AND PALOUSE AREA. A COMBINATION OF SOUNDING...ACARS AND MODEL DATA ARE INDICATING A CAPPED ATMOSPHERE AT AROUND 10K FEET. THE THREAT OF THUNDER IS MINIMAL AND WILL THEREFORE REMOVE MENTION FROM THE IDAHO PANHANDLE. OTHERWISE ALL ELSE ON TRACK. /LERICOS && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 065 036 047 031 057/ 10 10 10 10 00 COEUR DALENE 063 036 047 031 057/ 20 20 10 10 00 PULLMAN 065 038 048 035 058/ 10 10 10 10 00 LEWISTON 069 043 054 038 063/ 10 20 10 00 00 COLVILLE 068 032 053 031 063/ 20 20 10 10 00 SANDPOINT 060 034 047 028 057/ 40 40 20 10 00 WALLACE 050 033 045 030 055/ 40 40 40 10 00 MOSES LAKE 068 037 055 034 064/ 10 10 10 00 00 WENATCHEE 067 035 053 036 062/ 10 10 10 10 00 OMAK 064 031 055 030 064/ 10 10 10 10 00 && .OTX... ID...WIND ADVISORY FOR ZONES 2 AND 3 THIS AFTERNOON. WA...WIND ADVISORY FOR ZONES 32-36...41...43-44 THIS AFTERNOON.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 553 AM PST THU MAR 18 2004 IDZ001-004-026-027-WAZ031-037-038-042-191430- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES- 553 AM PST THU MAR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ002-003-WAZ032>036-041-043-044-191430- COEUR DALENE AREA-IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 553 AM PST THU MAR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A STRONG COLD FRONT WILL PASS THROUGH THE REGION TODAY. WHILE PRECIPITATION WITH THIS FRONT WILL BE SPOTTY...THE POTENTIAL EXISTS FOR VERY WINDY CONDITIONS WITH GUSTS OF NEAR 50 MPH ACROSS THE COLUMBIA BASIN DURING THE DAY. A WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND THIS EVENING. SEE THE LATEST ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390136.